A Fuchsian viewpoint on the weak null condition

Todd A. Oliynyk, J. Arturo Olvera-Santamaría

Research output: Contribution to journalArticleResearchpeer-review

4 Citations (Scopus)

Abstract

We analyze systems of semilinear wave equations in 3+1 dimensions whose associated asymptotic equation admit bounded solutions for suitably small choices of initial data. Under this special case of the weak null condition, which we refer to as the bounded weak null condition, we prove the existence of solutions to these systems of wave equations on neighborhoods of spatial infinity under a small initial data assumption. Existence is established using the Fuchsian method. This method involves transforming the wave equations into a Fuchsian equation defined on a bounded spacetime region. The existence of solutions to the Fuchsian equation then follows from an application of the existence theory developed in [11]. This, in turn, yields, by construction, solutions to the original system of wave equations on a neighborhood of spatial infinity.

Original languageEnglish
Pages (from-to)107-147
Number of pages41
JournalJournal of Differential Equations
Volume296
DOIs
Publication statusPublished - 25 Sept 2021

Cite this